MILWAUKEE – The Children’s Hospital of WisconsinÂ partnered with the state Thursday to investigate hospitalizations possibly caused by vaping.Â Â
According to a news release, the hospital reportedÂ eight cases of teenagers with seriously damaged lungs in July. The state has been investigating the possible causes of these cases, but allÂ eight patients said they vaped in the weeks leading up to being hospitalized.
E-cigarette cartridges have toxic chemicals that can damage lungs. With both vaping and e-cigarettes beingÂ relatively new, the long-term effects from using them are not fully known.Â
Symptoms that the patients had were shortness of breath, fatigue, chest pain, coughing and weight loss. The cases had varying ranges of severity with these symptoms.Â
For more information about vaping, the Wisconsin Department of Health Services has additional background and resources atÂ www.dhs.wisconsin.gov/tobaccoischanging/.
Get your weather forecast from people who actually live in your community. We update with short, easy-to-use video forecasts you can watch on your phone every day. Download the iOS or Android app here.